MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-375-25
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: the pipeline flex pushwire was returned for analysis.The micro catheter used in this event was not returned for analysis.Therefore, any contributing factors could not be assessed.No bent or kink was found with pushwire.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.The pipeline flex shield pushwire was found to be detached at distal hypotube and the remaining distal segments were not returned for analysis.Therefore, any contributing factors could not be assessed.In addition, the pipeline flex shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.No other anomalies were observed.Based on the analysis findings, the pipeline flex shield was confirmed to have resistance as the pipeline flex shield pushwire was found to be damaged.In addition, the pipeline flex shield pushwire was found to be detached.From the damages seen on the hypotube (stretching) and pushwire detaching; it is likely high force used during the delivery.It is possible these damages occurred when the customer attempted to advance and retrieve the pipeline flex shield through the catheter against resistance.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that after the doctor retrieved the pipeline once during the operation, encountered resistance with the phenom when pushing it again.Failed after another attempt, but succeeded after replacing the catheter and stent.The pipeline was used for an indication that is approved.The pipeline and any accessory devices were prepared as indicated in the ifu.There were no patient symptoms reported.The patient was being treated for a saccular, unruptured aneurysm in the communicating artery with a max diameter of 5mm and a neck diameter of 5mm.The landing zone was 10mm distally and 12mm proximally.Vessel tortuosity was minimal, angiographic result post procedure was good.Dapt (dual antiplatelet treatment) was administered.Additional information received reported the resistance was in the proximal end of the catheter.There was no damage to the pipeline pushwire or catheter observed.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21319118
Report Number2029214-2025-00303
Device Sequence Number7915969
Product Code OUT
UDI-Device Identifier00763000284282
UDI-Public00763000284282
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-375-25
Device Catalogue NumberPED2-375-25
Device Lot NumberB667502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Initial Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale